Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 4, 2009, 4:30 AM EDT for 4 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2009, 4:30 AM EDT (08:30 UTC)
- Expired
- May 4, 2009, 10:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 116 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 040830
FFWJKL
KYC121-125-147-235-041430-
/O.NEW.KJKL.FF.W.0007.090504T0830Z-090504T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
430 AM EDT MON MAY 4 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
EXTREME NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1030 AM EDT
* AT 426 AM EDT...TRAINED WEATHER SPOTTERS REPORTED PRECIPITATION
HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM A THUNDERSTORM OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF CORBIN...LONDON...NORTH CORBIN...DILLON...OAKLEY...
ATLANTA AND BALDROCK.
FLASH FLOODING IS BEING CAUSED BY EXCESSIVE RUNOFF FROM RECENT
PRECIPITATION THAT HAS FALLEN ACROSS THE AREA. BE ESPECIALLY
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF
FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING. ALSO...WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND... DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3663 8477 3676 8467 3681 8459 3687 8459
3696 8436 3699 8435 3700 8432 3703 8434
3703 8432 3709 8432 3710 8429 3720 8429
3724 8427 3725 8423 3729 8422 3725 8397
3661 8420
$$
DUSTY2 follow-up statements
000
WGUS73 KJKL 041036
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
636 AM EDT MON MAY 4 2009
KYC121-125-147-235-041430-
/O.CON.KJKL.FF.W.0007.000000T0000Z-090504T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
636 AM EDT MON MAY 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR
MCCREARY...WESTERN WHITLEY...EXTREME NORTHWESTERN KNOX AND LAUREL
COUNTIES...
AT 629 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE RAIN
HAS SLOWED AND ROADS THAT WERE PREVIOUSLY CLOSED HAVE BEEN REOPENED
AND FLOOD WATERS CONTINUE TO RECEDE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VICTORY...
LONDON-CORBIN AIRPORT...LEVI JACKSON S.P....HIGHTOP...EAST
BERNSTADT...CARMICHAEL...DILLON AND LONDON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3663 8477 3676 8467 3681 8459 3687 8459
3696 8436 3699 8435 3700 8432 3703 8434
3703 8432 3709 8432 3710 8429 3720 8429
3724 8427 3725 8423 3729 8422 3725 8397
3661 8420
$$
DUSTY000
WGUS73 KJKL 041425
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1025 AM EDT MON MAY 4 2009
KYC121-125-147-235-041434-
/O.EXP.KJKL.FF.W.0007.000000T0000Z-090504T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
1025 AM EDT MON MAY 4 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT FOR MCCREARY...
WESTERN WHITLEY...EXTREME NORTHWESTERN KNOX AND LAUREL COUNTIES...
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3663 8477 3676 8467 3681 8459 3687 8459
3696 8436 3699 8435 3700 8432 3703 8434
3703 8432 3709 8432 3710 8429 3720 8429
3724 8427 3725 8423 3729 8422 3725 8397
3661 8420
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:05 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 4, 3:05 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 305 AM EDT MON MAY 4 2009 .SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED A VIGOROUS UPPER LEVEL DISTURBANCE MOVING ALONG A SLUGGISH FRONTAL BOUNDARY WILL CONTINUE TO BRING WIDESPREAD MODERATE RAINFALL TO THE FORECAST AREA THROUGH 12Z. AN INITIAL WAVE OF MODERATE TO HEAVY RAIN HAS CAUSED FLOODING ISSUES FROM CORBIN IN WHITLEY COUNTY NORTHEAST TO ELKATAWA IN BREATHITT COUNTY. RAINFALL RATES OF AS MUCH AS AN INCH PER HOUR HAVE BEEN OCCURRING. A SECOND BATCH OF MODERATE RAINFALL IS CURRENTLY MOVING INTO THE SOUTHWESTERN CORNER OF THE FORECAST AREA AND WILL ONLY ADD TO ANY ONGOING FLOODING PROBLEMS. THERE IS A DISTINCTIVE BACK EDGE TO THIS PRECIPITATION ACROSS CENTRAL KENTUCKY AND THIS WILL LIKELY REACH THE FORECAST AREA BY 12Z OR SO. AFTER 12Z THE RAINFALL WILL GRADUALLY DECREASE IN INTENSITY AS IT MOVES ACROSS EASTERN KENTUCKY. THE AFOREMENTIONED UPPER AIR DISTURBANCE WILL ACT TO PULL THE SURFACE FRONT SLOWLY EASTWARD DURING THE PREDAWN HOURS...WHICH ULTIMATEREDAWN HOURS...WHICH ULTIMATELREDAWN HOURS...WHICH ULTIMATEY WILL LEAD TO THE DECREASE IN RAINFALL. MADE A FEW CHANGES TO THE PRECIPITATION PROBABILITY GRIDS BASED ON THE LATEST SREF AND GFS MODEL SOLUTIONS...WHICH BOTH ARE IN GOOD AGREEMENT AND ARE ALSO DOING A PRETTY GOOD JOB HANDLING THE CURRENT SYNOPTIC PATTERN AND PRECIP COVERAGE. WITH MOIST NORTHWEST FLOW OCCURRING ON THE BACKSIDE OF THE DEPARTING UPPER LOW AND SURFACE FRONT...THERE WILL BE A GOOD CHANCE OF RAIN SHOWERS ACROSS THE AREA THROUGH AT LEAST 17Z TODAY. TUESDAY AND TUESDAY NIGHT LOOK TO BE DRY...BUT THE BREAK WILL NOT LAST LONG AS YET ANOTHER SYSTEM IS FORECAST TO MOVE OUT OF THE PLAINS AND ACROSS THE OHIO AND TENNESSEE VALLEYS ON WEDNESDAY AND WEDNESDAY NIGHT. THE SYNOPTIC IS A BIT DIFFERENT FOR THIS NEXT SYSTEM...AS IT APPEARS THAT A WEAK WARM FRONT WILL BRING AN INITIAL SHOT OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY MORNING...BEFORE GIVING WAY TO A WELL DEFINED COLD LATER THAT AFTERNOON. THIS NEXT SYSTEM SHOULD NOT BRING NEAR AS MUCH RAIN TO THE AREA AS THE FRONTS SHOULD PUSH THROUGH THE AREA IN ABOUT 24 HOURS. ALSO MADE A FEW TWEAKS TO TEMPERATURES...WINDS...AND DEWPOINTS. THE MAVMOS HAS BEEN HANDLING AREA TEMPERATURES THE BEST OVER THE PAST WEEK SO WILL GO WITH MODIFIED MAVMOS FOR DAYTIME HIGHS AND OVERNIGHT LOWS FOR THE NEXT FEW DAYS. .LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/ AN ACTIVE LONG TERM PATTERN IS IN STORE AS NEARLY ZONAL FLOW ALOFT WILL GIVE WAY TO A COUPLE OF AMPLIFIED H5 TROUGHS THROUGH THE END OF THE WEEK. THE ECMWF CONTINUES TO BE THE PREFERRED MODEL THROUGH THE EXTENDED WITH SUPPORT FROM GEFS/GEM/NAEFS AND HPC. OPERATIONAL GFS IS AN OUTLIER WITH MOST ENSEMBLE MEMBERS LEANING MORE TOWARD SLOWER AND MORE AMPLIFIED ECMWF SOLUTIONS. LINGERING PRECIPITATION ON MONDAY NIGHT WILL QUICKLY TAPER OFF AS MAIN TROUGH AXIS SLIDES EAST AND WEAK AREA OF HIGH PRESSURE BUILDS IN ON TUESDAY. WILL MAINTAIN LOW CHANCE POPS IN THE EASTERN HALF OF THE CWA BEFORE A WARM FRONT LIFTS NORTH ACROSS THE REGION ON TUESDAY NIGHT AND POPS INCREASE AS INFLUENCE FROM DIGGING H5 TROUGH AND ISENTROPIC LIFT COMMENCE. FORECAST SOUNDINGS SHOW SOME ELEVATED INSTABILITY...SO WILL INCLUDE SMALL CHANCES FOR THUNDER AS WELL. EAST KENTUCKY WILL BE IN THE WARM SECTOR OF DEVELOPING SURFACE LOW OVER INDIANA ON WEDNESDAY. GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST DURING THIS TIME AND CONTINUE THROUGH WEDNESDAY NIGHT AS THE ABOVE MENTIONED SURFACE LOW SWINGS A COLD FRONT THROUGH THE AREA BY MID MORNING ON THURSDAY. THE ECMWF IS PAINTING SOME PRETTY SIGNIFICANT QPF WITH THIS ENTIRE SYSTEM AND WITH PLENTY OF RAINFALL AHEAD OF THIS SYSTEM...WILL HAVE TO MONITOR THE POTENTIAL FOR SOME HYDRO PROBLEMS ON WEDNESDAY THROUGH THURSDAY. CONFIDENCE DECREASES IN FORECAST AFTER MID WEEK SYSTEM AS MODELS DIVERGE ON POSSIBLE SOLUTIONS...HOWEVER A CONTINUED ACTIVE PATTERN IS LIKELY WITH ANOTHER AMPLIFIED H5 TROUGH DIGGING INTO ZONAL FLOW AND ASSOCIATED SURFACE LOW/COLD FRONT SWINGING THROUGH EAST KENTUCKY ON FRIDAY NIGHT AND SATURDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH THIS WAVE. AS FOR TEMPERATURES...WENT ABOVE OR BELOW MEX GUIDANCE IN AREAS WHERE ECMWF SOLUTION WAS NOTICEABLY DIFFERENT. OVERALL...LOW TEMPERATURES WILL MOSTLY BE ABOVE CLIMO FOR THE PERIOD AS CLOUD COVER WILL KEEP TEMPERATURES UP. HIGH TEMPERATURES WILL GENERALLY REMAIN NEAR THE MID 70S...AROUND CLIMO FOR THIS TIME OF YEAR. && .AVIATION.../06Z TO 06Z/ CONDITIONS WILL FLUCTUATE MOSTLY BETWEEN IFR AND LIFR FOR THE FIRST 8 HOURS OF THE FORECAST AT ALL THREE TAF SITES. THE MOST CURRENT RADAR LOOP SHOWS AN AREA OF MODERATE TO HEAVY RAINFALL OCCURRING MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDOR...THEREFORE THE WORST CONDITIONS ARE CURRENTLY OCCURRING AT JKL AND WILL BE BETWEEN 6 AND 8Z. LOZ AND SME CAN EXPECT ANOTHER ROUND OF MODERATE RAINFALL TO MOVE IN AFTER 7Z...WITH IFR CONDITIONS PREVAILING. REGIONAL RADAR LOOPS SHOWS THE BACK EDGE OF THE RAIN MOVING ACROSS CENTRAL KENTUCKY AS OF 540Z. WITH LOW PRESSURE WRAPPING MOISTURE INTO THE MOUNTAINS...ALONG WITH NORTH TO NORTHWEST FLOW OCCURRING...THE RAIN WILL PERSIST ACROSS THE ENTIRE FORECAST AREA THROUGH AT LEAST 12 OR 13Z. ONLY LIGHT RAIN SHOWERS SHOULD BE OCCURRING AT THE TAF SITES AFTER 15Z...WITH A RAPID DECREASE IN COVERAGE BETWEEN 16 AND 18Z AT LOZ AND SME...AND AFTER 18Z AT JKL. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR KYZ058-059-068-069-079-080- 083>088-107>120. && SHORT TERM...AR LONG TERM...SCHOETTMER AVIATION...AR
Hazardous weather outlook, May 3, 4:30 PM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 430 PM EDT SUN MAY 3 2009 KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-042330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 430 PM EDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED TONIGHT ALONG WITH PERIODS OF HEAVY RAIN. AS A RESULT OF THE HEAVY RAIN...LOCALIZED FLOODING OF CREEKS AND STREAMS WILL BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM FLOODING. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING TONIGHT AND MONDAY. KYZ079-080-083>088-110-113-115>120-042330- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER... HYDEN...WHITESBURG...INEZ...PIKEVILLE 430 PM EDT SUN MAY 3 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. MODERATE TO HEAVY SHOWERS...ALONG WITH A FEW EMBEDDED THUNDERSTORMS WILL BRING HEAVY RAIN TO THE AREA TONIGHT. THE RAINS COULD BECOME EXCESSIVE LEADING TO FLASH FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM FLOODING. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING TONIGHT AND MONDAY. GREIF
In the hours before
Local storm report, May 4, 2:32 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
232 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM FLASH FLOOD ELKATAWA 37.56N 83.43W
05/04/2009 BREATHITT KY PUBLIC
FLOOD WATERS OVER HWY 52 INTO A YARD.
&&
ABELocal storm report, May 4, 2:34 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLASH FLOOD ISLAND CITY 37.37N 83.77W
05/04/2009 OWSLEY KY CO-OP OBSERVER
2.68 INCHES OF RAIN MEASURED IN ISLAND CITY. HWY 1350 IN
HOLLY FORK AREA OF ISLAND CITY FLOODED.
0135 AM FLASH FLOOD BURNING SPRINGS 37.26N 83.80W
05/04/2009 CLAY KY CO-OP OBSERVER
HWY 1350 FLOODED.
&&
ABELocal storm report, May 4, 2:59 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
259 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM FLASH FLOOD CARVER 37.64N 83.05W
05/04/2009 MAGOFFIN KY LAW ENFORCEMENT
HWY 1635 CLOSED AT OAKLEY. NUMEROUS OTHER ROADS
THROUGHOUT THE COUNTY WITH HIGH WATER.
&&
ABELocal storm report, May 4, 3:20 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
320 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM FLASH FLOOD BONANZA 37.69N 82.86W
05/04/2009 FLOYD KY LAW ENFORCEMENT
ABBOTT CREEK FLOODING. WATER KNEE DEEP AND FLOODING A
CAR.
&&
ABELocal storm report, May 4, 3:50 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
350 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM FLOOD 3 W DISHMAN SPRINGS 36.87N 84.01W
05/04/2009 KNOX KY EMERGENCY MNGR
SEVERAL LOCATIONS ON HWY 6 UNDER WATER. ALSO CALIFORNIA
HOLLER IMPASSABLE.
&&
DUSTYLocal storm report, May 4, 4:24 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
424 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD 1 N BAILEYS SWITCH 36.93N 83.90W
05/04/2009 KNOX KY LAW ENFORCEMENT
KY 229 CLOSED AT HORSE HOLLOW ROAD. OTHER ROADS CLOSED IN
THE COUNTY INCLUDE WILTON SCHOOL ROAD AT OLD MOSELY
ROAD... RAPPIER HOLLOW ROAD... WILSON BRANCH ROAD...
DOWIS CHAPEL ROAD... WILTON SCHOOL ROAD AT CHAPEL GROVE
CHURCH.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:30 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 6 hr |
| May 3, 10:33 PM EDT | Flood Watch | JKL | Bell, Breathitt, Clay, Estill, Floyd, Harlan and 20 more | 12 hr |
| May 3, 11:15 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 3 more | 6 hr |
| May 3, 11:48 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 6 hr |
| May 4, 12:21 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more | 6 hr |
| May 4, 1:41 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 4 hr |
| May 4, 1:54 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 4 hr |
| May 4, 2:18 AM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Martin, Pike | 4 hr |
| May 4, 3:35 AM EDT | Flash Flood Warning | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 5 hr |
| May 4, 5:38 AM EDT | River Flood Advisory | JKL | Owsley | 14 min |
| May 4, 6:05 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Morgan | 4 hr |
| May 4, 6:07 AM EDT | River Flood Advisory | JKL | Rowan | 7 hr |
| May 4, 6:21 AM EDT | River Flood Advisory | JKL | Clay | 11 hr |
| May 4, 6:35 AM EDT | River Flood Warning | JKL | Owsley | 33 hr |
| May 4, 6:49 AM EDT | River Flood Advisory | JKL | Lee | 47 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Lee | 36 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Estill | 50 hr |
| May 4, 7:56 AM EDT | River Flood Advisory | JKL | Whitley | 4 days |
| May 4, 8:12 AM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Wolfe | 3 hr |
| May 4, 10:07 AM EDT | Areal Flood Advisory | JKL | Breathitt, Magoffin, Owsley | 3 hr |
| May 4, 10:20 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 10:42 AM EDT | Areal Flood Advisory | JKL | McCreary | 3 hr |
| May 4, 10:43 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 11:22 AM EDT | Areal Flood Advisory | JKL | Whitley | 3 hr |
| May 4, 12:22 PM EDT | River Flood Advisory | JKL | Magoffin | 24 hr |
| May 4, 2:02 PM EDT | River Flood Warning | JKL | Whitley | 22 hr |
| May 4, 3:37 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 3 hr |
| May 4, 3:43 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Johnson, Lee, Magoffin and 2 more | 3 hr |
| May 4, 6:28 PM EDT | Areal Flood Advisory | JKL | McCreary | 12 hr |
| May 4, 6:45 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Owsley | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.